Indiana, 2011Flood in Indiana, February 28, 2011
February 28, 2011 · NWS LMK · 1 event in 1 county or zone
Heavy rains during the last week of February put the Ohio River above flood stage at Tell City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the last week of February put the Ohio River above flood stage at Tell City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 28, 11:25 AM EST, 50 minutes earlier.
Area forecast discussion, Feb 28, 11:25 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 AM EST MON FEB 28 2011
...FORECAST UPDATE...
AS OF 11AM EST...THE SQUALL LINE THAT BROUGHT DAMAGE TO NORTH
CENTRAL KENTUCKY AND THE BLUEGRASS REGION HAS EXITED OUR
SOUTHEASTERN COUNTIES. A WIDE AREA OF STRATIFORM RAIN HAS CONTINUED
ACROSS MUCH OF OUR CWA BEHIND THIS LINE THROUGHOUT THE MORNING
HOURS. A SHARP COLD FRONT CURRENTLY RIGHT ALONG THE OHIO RIVER WILL
MOVE SOUTHEAST INTO THE SOUTHERN BLUEGRASS AND LAKE CUMBERLAND AREAS
BY MID AFTERNOON. WINDS WILL INCREASE FROM THE NORTH AND BECOME
BLUSTERY BY EARLY TO MID AFTERNOON. COLDER TEMPERATURES...ALREADY IN
THE LOWER 40S ACROSS SOUTHERN INDIANA...WILL OVERSPREAD THE AREA
THIS AFTERNOON. BY LATE AFTERNOON TEMPERATURES WILL HAVE FALLEN TO
AROUND 40 ACROSS SOUTHERN INDIANA AND THE UPPER 40S NEAR TENNESSEE.
RAINFALL RATES WILL LESSEN ACROSS THE BLUEGRASS AND CENTRAL KENTUCKY
BY EARLY AFTERNOON...BUT OVERRUNNING MOISTURE ALONG AND NORTH OF THE
COLD FRONT WILL KEEP OCCASIONAL LIGHT RAIN GOING AT LEAST THROUGH
EARLY AFTERNOON SOUTH OF THE OHIO RIVER. LITTLE ADDITIONAL RAIN IS
EXPECTED ACROSS SOUTHERN INDIANA.
RAINFALL TOTALS WILL APPROACH 2 INCHES ACROSS PORTIONS OF THE
SOUTHERN BLUEGRASS...WITH AMOUNTS CLOSER TO 1 INCH ALONG THE OHIO
RIVER AND NEAR THE TENNESSEE BORDER.
.SHORT TERM (TODAY AND TONIGHT)...
WELL ADVERTISED COLD FRONT IS QUICKLY APPROACHING THE CWA FROM
THE WEST. THE STORM PREDICTION CENTER HAS PLACED ALL AREAS WEST OF
A LINE FROM FRANKFORT TO SCOTTSVILLE UNDER A TORNADO WATCH UNTIL
15Z. THIS IS BECAUSE OF THE STRONG-SEVERE STORMS ALONG THE
FRONT...AS WELL AS EMBEDDED TORNADIC SIGNATURES PEPPERED
THROUGHOUT. THIS TREND WILL CONTINUE...AS LIFTED INDICES RANGE
FROM -1 TO -2 C ACROSS MUCH OF THE CWA...MAINLY I-65 WESTWARD.
THESE COULD BECOME WORSE IF DEWPOINTS JUMP INTO THE LOW 60S CLOSER
TO THE FRONTAL BOUNDARY. IN ADDITION...DEEP LAYER SHEAR IS PLENTY
SUPPORTIVE OF SUPERCELLS HOWEVER UNIDIRECTIONAL SHEAR WILL
DOMINATE OVER OUR AREA...SO A SQUALL LINE W/ EMBEDDED BOWING
SEGMENTS AND A FEW SUPERCELLUAR STRUCTURES ARE EXPECTED AS THE
COLD FRONT REACHES OUR CWA. AREA VAD WIND PROFILERS SHOW ANYWHERE
FROM 60-80 KTS AT 2-3KFT...SO LOW LEVEL SPEED SHEAR IS VERY
HIGH...ALSO LENDING TO STORM RELATIVE HELICITY VALUES FROM THE SPC
MESOANALYSIS PAGE OF 400 TO OVER 600 M2/S2. SO ALTHOUGH THE
OVERALL THREAT FROM ANY SEVERE STORM ALONG THE COLD FRONT WILL BE
DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES CAN NOT BE RULED
OUT GIVEN THE AMOUNT OF SPEED SHEAR IN THE LOWER ATMOSPHERE.
SINCE THE CONVECTION ALONG THE COLD FRONT IS TILTED FROM S-CENTRAL
IL...SOUTHWEST TO S-CENTRAL MO...THE SQUALL LINE LOOKS TO ARRIVE
OVER OUR WRN INDIANA COUNTIES BY AS EARLY AS 830Z/330 AM EST...AND
OUR WRN KY COUNTIES BY 10Z/5AM EST...AND PERHAPS THE BOWLING GREEN
METRO AREA BY 12-13Z. WITH THIS EARLY MORNING ARRIVAL OVER THE WRN
CWA...THIS MAY GIVE OUR ERN CWA A COUPLE OF HOURS OF ADDITIONAL
DESTABILIZATION. THUS SPC STILL HAS A MODERATE RISK OUT FOR OUR ERN
CWA TODAY. HOWEVER...THE 00Z NMM-WRF ANALYZED THE CURRENT RADAR
TRENDS VERY WELL...AND THIS MODEL HAS STRONG-SEVERE LINE OVER OUR
NWRN CWA BY 4AM EST...AND THEN PUSHING ACROSS THE BLUEGRASS REGION
OF KY BETWEEN 15-18Z ROUGHLY...WITH SCATTERED RAIN SHOWERS BEHIND
THE FRONT. SO HAVE TRENDED POPS BACK LATE THIS AFTERNOON...BUT
CONTINUE THE HEAVY RAINFALL/SEVERE WORDING IN THE FORECAST.
HIGHS TODAY WILL BE IN THE MORNING...AND TEMPS WILL PLUMMET BEHIND
THE FRONT...MOST LIKELY INTO THE 40S. GRADIENT WINDS AHEAD OF THE
CONVECTION AND BEHIND WILL BE SUSTAINED 15-25 MPH WITH GUSTS TO 45
MPH.
TONIGHT...TOOK OUT SHOWER MENTION OVER THE EAST AS COLD FRONTAL
PRECIP WILL HAVE EXITED OUR CWA BY 00Z. TEMPS WILL DROP INTO THE
UPPER 20S/LOWER 30S OVERNIGHT.
.LONG TERM (TUESDAY - SUNDAY)...
TUESDAY THROUGH THURSDAY NIGHT...
SURFACE HIGH PRESSURE WILL CROSS THE OHIO VALLEY DURING THE DAY
TUESDAY. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH ON
WEDNESDAY...BUT WITH FAIRLY ZONAL FLOW...MOISTURE WILL BE PRETTY
SCANT ACROSS THE REGION. THE FRONT MAY MAKE IT CLOSE TO THE OHIO
RIVER...BEFORE STALLING OUT AND RETREATING QUICKLY AS A WARM FRONT
DURING THE DAY THURSDAY. SURFACE AND UPPER LEVEL WINDS WILL
GRADUALLY SHIFT TO THE WEST SOUTHWEST BY THURSDAY NIGHT ALLOWING
MOISTURE TO RETURN FROM THE GULF STATES AS WE HEAD INTO FRIDAY.
MAX TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RANGE FROM THE
MID 50S TO LOW 60S...WITH OVERNIGHT LOWS IN THE LOWER-MID 30S.
THOUGH WITH THE SOUTHWESTERLY FLOW DEVELOPING THURSDAY
NIGHT...TEMPERATURES PROBABLY WILL NOT DROP ALL THAT MUCH WITH LOWS
IN THE LOWER-MID 40S REGION WIDE.
FRIDAY THROUGH SUNDAY...
PATTERN LOOKS TO TURN ACTIVE ONCE AGAIN AS WE APPROACH THE WEEKEND.
FROM THE GLOBAL SCALE...IT LOOKS LIKE WE'RE SOLIDLY IN A CLASSIC LA
NINA PATTERN WITH THE WAVE TRAIN BRINGING SYSTEMS THROUGH THE REGION
EVERY 5-7 DAYS. BOTH THE LONG TERM GFS AND EURO SOLUTIONS KEEP THE
SOUTHEAST RIDGE BUILT UP ALLOWING FOR THE STORM TRACK TO BE MORE OF
A MIDWEST-BASED PATTERN. THUS...GIVEN THE CURRENT WAVE PATTERN...WE
ARE PROBABLY LOOKING AT MID-LEVEL WAVES COMING THROUGH EVERY 5-6
DAYS OR SO. FOR THE WEEKEND...THE GFS AND EURO ARE IN GENERAL
AGREEMENT WITH ANOTHER H5 TROUGH AXIS CRUISING THROUGH THE MID WEST
WITH A SFC LOW MOVING UP FROM THE CENTRAL PLAINS IN THE LOWER GREAT
LAKES AND UPPER OHIO VALLEY. THERE IS SOME TIMING ISSUES BETWEEN
THE EURO AND GFS...BUT BOTH MODEL AGREE THAT THE PERIOD FROM FRIDAY
NIGHT THROUGH SATURDAY NIGHT WILL LIKELY BE WET AND STORMY.
SOUTHWESTERLY SFC AND PBL FLOW WILL ALLOW THE NORTHWARD TRANSPORT OF
WARM MOIST ARE BACK INTO THE REGION. PROBABLY WILL SEE SOME
SCATTERED SHOWERS ON FRIDAY AND FRIDAY NIGHT AS WE WILL BE IN THE
WARM SECTOR AND HAVE ADEQUATE LIFT DUE TO WARM AIR ADVECTION
PATTERN. SFC COLD FRONT WILL THEN SWING THROUGH LATE FRIDAY OR
SATURDAY BRINGING ANOTHER ROUND OF STRONG POSSIBLY SEVERE STORMS TO
THE REGION ALONG WITH HEAVY RAINFALL. SOME TIMING DIFFERENCE REALLY
BECOME APPARENT BY LATE SAT/SUNDAY WITH RESPECT TO HOW FAST THIS
SYSTEM WILL CLEAR THE REGION. FOR NOW HAVE SIDED CLOSER WITH THE
GFS/HPC SOLUTIONS...BUT MAY NEED TO BUMP POPS UP FOR SUNDAY IN
FUTURE FORECAST ISSUANCES SHOULD SLOWER SOLUTION EMERGE.
TEMPERATURES THROUGH THE PD WILL BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 50S TO THE LOWER 60S...AND THEN COOLING BACK INTO THE
MID-UPPER 40S ON SUNDAY.
&&
.AVIATION (00Z TAF ISSUANCE)...
STRONG COLD FRONT PUSHING THROUGH CENTRAL KY AT THE MOMENT...ABOUT
TO IMPACT BWG AND LEX WITH HEAVY RAINFALL...GUSTY WINDS AND LOW CIGS
FROM +TSRA. GUSTY SW WINDS AT LEX AND BWG WILL CONTINUE FOR AN HOUR
OR SO BEFORE SHIFTING TO THE WEST-NORTHWEST BEHIND THE COLD FRONT.
MVFR CIGS/LIFR-IFR VSBYS WILL BE THE RULE AT LEX/BWG UNTIL 13Z.
BEHIND THE FRONT...ALL TERMINALS WILL SEE MVFR/VFR CIGS AND LOW VFR
VSBYS FROM CONTINUED MODERATE TO HEAVY RAIN. WINDS WILL BE OUT OF
THE NORTHWEST AND GUSTY...WITH TEMPERATURES DROPPING AS WELL AS CIGS
DOWN TO THE MVFR/IFR CATEGORY. SKIES WILL CLEAR OUT TONIGHT FROM
WEST TO EAST...AND WINDS WILL SUBSIDE AS HIGH PRESSURE MOVES IN.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
INZ076>079-083-084-089>092.
&&
UPDATE.........JSD
SHORT TERM.....AL
LONG TERM......MJPHazardous weather outlook, Feb 28, 11:35 AM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 AM EST MON FEB 28 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011645-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1135 AM EST MON FEB 28 2011 /1035 AM CST MON FEB 28 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. STEADY
RAINS WILL CONTINUE TO FALL THROUGH THE EARLY AFTERNOON HOURS.
OVERNIGHT AND EARLY MORNING RAINFALL AMOUNTS OF UP TO 2 INCHES MAY
BRING SHARP RISES IN SMALLER CREEKS AND STREAMS. IF YOU ARE IN A
FLOOD PRONE AREA...STAY AWARE OF ANY LOCAL STREAM OR CREEK LEVELS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HEAVY RAINS THAT OCCURRED EARLY MONDAY MAY LEAD TO FLOODING ON
LARGER RIVERS AND STREAMS BY MID WEEK.
ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY
NIGHT AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT INSTANCES OF DAMAGING WINDS AND
RAINFALL TOTALS OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.
JSD
In the hours before
Local storm report, Feb 28, 8:40 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND GST 3 W BURKESVILLE 36.79N 85.42W
02/28/2011 M59 MPH CUMBERLAND KY MESONET
KENTUCKY MESONET MEASURED A PEAK WIND GUST OF 59 MPH.
&&
EVENT NUMBER LMK1100185
JSDLocal storm report, Feb 28, 9:10 AM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM TSTM WND GST IRELAND 38.42N 87.00W
02/28/2011 M65 MPH DUBOIS IN TRAINED SPOTTER
0327 AM TSTM WND DMG JASPER 38.39N 86.94W
02/28/2011 DUBOIS IN BROADCAST MEDIA
POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT.
0327 AM TSTM WND DMG CELESTINE 38.38N 86.78W
02/28/2011 DUBOIS IN EMERGENCY MNGR
ROOF BLOWN OFF OF A HOUSE.
0332 AM TSTM WND DMG 5 NE CELESTINE 38.43N 86.72W
02/28/2011 DUBOIS IN EMERGENCY MNGR
4-5 HOMES DAMAGED OR DESTROYED IN ELLSWORTH. SEVERAL
INJURIES.
0340 AM WALL CLOUD 4 SW ENGLISH 38.29N 86.52W
02/28/2011 CRAWFORD IN TRAINED SPOTTER
0348 AM TSTM WND GST ENGLISH 38.33N 86.46W
02/28/2011 E60 MPH CRAWFORD IN TRAINED SPOTTER
DIME SIZE HAIL ALSO REPORTED.
0350 AM TSTM WND DMG 2 S MARENGO 38.34N 86.34W
02/28/2011 CRAWFORD IN LAW ENFORCEMENT
STATE ROAD 66 SOUTH OF MARENGO IS CLOSED DUE TO POWER
LINES DOWN ON THE ROAD.
0354 AM TSTM WND GST CURBY 38.24N 86.38W
02/28/2011 E65 MPH CRAWFORD IN TRAINED SPOTTER
0405 AM TSTM WND DMG ROSEBUD 38.53N 86.22W
02/28/2011 WASHINGTON IN TRAINED SPOTTER
THREE MODULAR HOMES WITH ROOF DAMAGE.
0415 AM FUNNEL CLOUD GEORGETOWN 38.30N 85.97W
02/28/2011 FLOYD IN TRAINED SPOTTER
POSSIBLE TORNADO IN GEORGETOWN INDIANA
0422 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
02/28/2011 FLOYD IN BROADCAST MEDIA
ROOF DAMAGE TO A WAL-MART IN NEW ALBANY.
0426 AM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
02/28/2011 CLARK IN LAW ENFORCEMENT
POWER OUTAGES REPORTED IN JEFFERSONVILLE.
0427 AM TSTM WND DMG UTICA 38.33N 85.66W
02/28/2011 CLARK IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.
0431 AM TSTM WND DMG GOSHEN 38.41N 85.59W
02/28/2011 OLDHAM KY BROADCAST MEDIA
NUMEROUS TREES DOWNED. FUNNEL CLOUD.
0435 AM FUNNEL CLOUD PROSPECT 38.35N 85.61W
02/28/2011 JEFFERSON KY TRAINED SPOTTER
POWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.
0439 AM TSTM WND DMG 3 W BALLARDSVILLE 38.37N 85.41W
02/28/2011 OLDHAM KY LAW ENFORCEMENT
TREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED
POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.
0454 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY AMATEUR RADIO
*** 3 INJ *** HOUSE FLATTENED ALONG MULBERRY PIKE.
0455 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY UTILITY COMPANY
OVER 18 POLES REPORTED DOWN.
0500 AM TSTM WND DMG 2 SW BETHLEHEM 38.38N 85.09W
02/28/2011 HENRY KY AMATEUR RADIO
POWER POLES DOWN ACROSS HIGHWAY 22
0604 AM TSTM WND GST MAGNOLIA 37.45N 85.75W
02/28/2011 M62 MPH LARUE KY AMATEUR RADIO
0616 AM TSTM WND DMG 8 NE LOUISVILLE 38.31N 85.64W
02/28/2011 JEFFERSON KY NWS EMPLOYEE
TRESS DOWN IN THE FINCASLTE AREA
0616 AM HAIL 8 NE GLASGOW 37.08N 85.82W
02/28/2011 M0.70 INCH BARREN KY TRAINED SPOTTER
0646 AM TSTM WND DMG STANFORD 37.53N 84.66W
02/28/2011 LINCOLN KY EMERGENCY MNGR
NUMEROUS TREES DOWN AND POWER LINES AND ALSO SOME ROOFS
BLOWN OFF.
0735 AM TSTM WND GST 3 W BURKESVILLE 36.79N 85.42W
02/28/2011 M59 MPH CUMBERLAND KY MESONET
KENTUCKY MESONET MEASURED A PEAK WIND GUST OF 59 MPH.
&&
EVENT NUMBER LMK1100163 LMK1100164 LMK1100168 LMK1100171 LMK1100167
LMK1100166 LMK1100182 LMK1100165 LMK1100172 LMK1100169 LMK1100181
LMK1100178 LMK1100177 LMK1100174 LMK1100170 LMK1100173 LMK1100175
LMK1100186 LMK1100176 LMK1100179 LMK1100180 LMK1100183 LMK1100184
LMK1100185
SZAPPANOSLocal storm report, Feb 28, 9:26 AM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG CRESTWOOD 38.34N 85.48W
02/28/2011 OLDHAM KY BROADCAST MEDIA
TREES DOWN FOUR COLUMS BLOWN OFF A HOUSE... WINDOWS
BLOWN OUT OF A CAR.
&&
EVENT NUMBER LMK1100187
SZAPPANOSLocal storm report, Feb 28, 11:29 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND DMG SALOMA 37.42N 85.40W
02/28/2011 TAYLOR KY BROADCAST MEDIA
BARN DAMAGE AND TREES DOWN.
&&
EVENT NUMBER LMK1100188
SZAPPANOSLocal storm report, Feb 28, 11:31 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1131 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM TSTM WND GST IRELAND 38.42N 87.00W
02/28/2011 M65 MPH DUBOIS IN TRAINED SPOTTER
0327 AM TSTM WND DMG JASPER 38.39N 86.94W
02/28/2011 DUBOIS IN BROADCAST MEDIA
POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT.
0327 AM TSTM WND DMG CELESTINE 38.38N 86.78W
02/28/2011 DUBOIS IN EMERGENCY MNGR
ROOF BLOWN OFF OF A HOUSE.
0332 AM TSTM WND DMG 5 NE CELESTINE 38.43N 86.72W
02/28/2011 DUBOIS IN EMERGENCY MNGR
4-5 HOMES DAMAGED OR DESTROYED IN ELLSWORTH. SEVERAL
INJURIES.
0340 AM WALL CLOUD 4 SW ENGLISH 38.29N 86.52W
02/28/2011 CRAWFORD IN TRAINED SPOTTER
0348 AM TSTM WND GST ENGLISH 38.33N 86.46W
02/28/2011 E60 MPH CRAWFORD IN TRAINED SPOTTER
DIME SIZE HAIL ALSO REPORTED.
0350 AM TSTM WND DMG 2 S MARENGO 38.34N 86.34W
02/28/2011 CRAWFORD IN LAW ENFORCEMENT
STATE ROAD 66 SOUTH OF MARENGO IS CLOSED DUE TO POWER
LINES DOWN ON THE ROAD.
0354 AM TSTM WND GST CURBY 38.24N 86.38W
02/28/2011 E65 MPH CRAWFORD IN TRAINED SPOTTER
0405 AM TSTM WND DMG ROSEBUD 38.53N 86.22W
02/28/2011 WASHINGTON IN TRAINED SPOTTER
THREE MODULAR HOMES WITH ROOF DAMAGE.
0415 AM FUNNEL CLOUD GEORGETOWN 38.30N 85.97W
02/28/2011 FLOYD IN TRAINED SPOTTER
POSSIBLE TORNADO IN GEORGETOWN INDIANA
0422 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
02/28/2011 FLOYD IN BROADCAST MEDIA
ROOF DAMAGE TO A WAL-MART IN NEW ALBANY.
0426 AM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
02/28/2011 CLARK IN LAW ENFORCEMENT
POWER OUTAGES REPORTED IN JEFFERSONVILLE.
0427 AM TSTM WND DMG UTICA 38.33N 85.66W
02/28/2011 CLARK IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.
0431 AM TSTM WND DMG GOSHEN 38.41N 85.59W
02/28/2011 OLDHAM KY BROADCAST MEDIA
NUMEROUS TREES DOWNED. FUNNEL CLOUD.
0435 AM FUNNEL CLOUD PROSPECT 38.35N 85.61W
02/28/2011 JEFFERSON KY TRAINED SPOTTER
POWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.
0435 AM TSTM WND DMG CRESTWOOD 38.34N 85.48W
02/28/2011 OLDHAM KY BROADCAST MEDIA
TREES DOWN FOUR COLUMS BLOWN OFF A HOUSE... WINDOWS
BLOWN OUT OF A CAR.
0436 AM TSTM WND DMG 1 SE PROSPECT 38.34N 85.60W
02/28/2011 JEFFERSON KY BROADCAST MEDIA
SHED DESTROYED AND TREES DOWN.
0439 AM TSTM WND DMG 3 W BALLARDSVILLE 38.37N 85.41W
02/28/2011 OLDHAM KY LAW ENFORCEMENT
TREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED
POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.
0454 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY AMATEUR RADIO
*** 3 INJ *** HOUSE FLATTENED ALONG MULBERRY PIKE.
0455 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY UTILITY COMPANY
OVER 18 POLES REPORTED DOWN.
0500 AM TSTM WND DMG 2 SW BETHLEHEM 38.38N 85.09W
02/28/2011 HENRY KY AMATEUR RADIO
POWER POLES DOWN ACROSS HIGHWAY 22
0604 AM TSTM WND GST MAGNOLIA 37.45N 85.75W
02/28/2011 M62 MPH LARUE KY AMATEUR RADIO
0616 AM TSTM WND DMG 8 NE LOUISVILLE 38.31N 85.64W
02/28/2011 JEFFERSON KY NWS EMPLOYEE
TRESS DOWN IN THE FINCASLTE AREA
0616 AM HAIL 8 NE GLASGOW 37.08N 85.82W
02/28/2011 M0.70 INCH BARREN KY TRAINED SPOTTER
0620 AM TSTM WND DMG SALOMA 37.42N 85.40W
02/28/2011 TAYLOR KY BROADCAST MEDIA
BARN DAMAGE AND TREES DOWN.
0646 AM TSTM WND DMG STANFORD 37.53N 84.66W
02/28/2011 LINCOLN KY EMERGENCY MNGR
NUMEROUS TREES DOWN AND POWER LINES AND ALSO SOME ROOFS
BLOWN OFF.
0735 AM TSTM WND GST 3 W BURKESVILLE 36.79N 85.42W
02/28/2011 M59 MPH CUMBERLAND KY MESONET
KENTUCKY MESONET MEASURED A PEAK WIND GUST OF 59 MPH.
&&
EVENT NUMBER LMK1100163 LMK1100164 LMK1100168 LMK1100171 LMK1100167
LMK1100166 LMK1100182 LMK1100165 LMK1100172 LMK1100169 LMK1100181
LMK1100178 LMK1100177 LMK1100174 LMK1100170 LMK1100187 LMK1100189
LMK1100173 LMK1100175 LMK1100186 LMK1100176 LMK1100179 LMK1100180
LMK1100183 LMK1100188 LMK1100184 LMK1100185
SZAPPANOSLocal storm report, Feb 28, 11:57 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
02/28/2011 WARREN KY DEPT OF HIGHWAYS
THE COUNTY ROAD FOREMAN REPORTED SEVERAL TREES BLOCKING
ROADS COUNTYWIDE
&&
EVENT NUMBER LMK1100190
JSDFlood, Perry
- When
- February 28, 12:15 PM EST to 11:59 PM EST
- Where
- Perry County, Tell City to 2.42 mi NNW of Cannelton
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.950, -86.770
The Ohio River at Tell City rose above flood stage around mid-day on February 28. With several additional heavy rain events in March, the river would not crest until March 15, and would remain above flood stage until March 21.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, February 28, 20112 deaths · $14 million · 28 events
- Tornadoes and Flooding in Tennessee, February 28, 20111 death · 1 injured · $15 million · EF1 · 32 events
- Tornadoes in Tennessee, February 28, 20111 death · 4 injured · $40,000 · EF2 · 2 events
- Tornadoes and Hail in Indiana, February 28, 2011$900,000 · EF2 · 7 events
- Tornadoes and Damaging Winds in Indiana, February 28, 20111 injured · $523,000 · EF2 · 9 events
- Tornado and Flooding in Kentucky, February 28, 2011$645,000 · EF1 · 49 events
- Tornado and Flash Flooding in Ohio, February 28, 2011$818,000 · EF1 · 31 events
- Hail and Damaging Winds in Georgia, February 28, 20111 injured · $959,000 · 1.25 in hail · 33 events
- Tornadoes and Hail in Alabama, February 28, 2011$249,000 · EF1 · 29 events
- Flooding in Indiana, February 28, 2011$1.5 million · 4 events
- Tornado and Hail in South Carolina, February 28, 2011$247,000 · EF1 · 14 events
- Tornado and Hail in Alabama, February 28, 2011$131,000 · EF1 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288154.